How long do the withdrawal symptoms of Klonopin remain?

default
Posted on Fri, 19 Jun 2015 in Drug Abuse
Question: Can i have cognitive problems or withdrawl symptoms 9 months after stopping klonopin daily? I switched to as needed in july due to pregnancy and since july ive only used it 10 times .25 mg. i started getting dizzy, brainfog,twitchy ,blurrred vision
and anxiety 2 months ago. Is this problems of withdrawl even if i quit reg use in july 2015?
doctor
Answered by Dr. Matt Wachsman 19 minutes later
Brief Answer:
There are a lot of possibilities.

Detailed Answer:
Ok... the standard drug withdrawal is an acute event characterized by OVER-stimulation after a sedative has worn off. This would be heart racing, often hyper-vigilance, even seizures. Not sedation.

Then... there can be other disorders that can cause this starting with anxiety, panic, or depression. Post natal depression is quite common as can just exhaustion due to lack of rest and a lot of other responsibilities with a new baby. There can also be other disorders such as UTI or thyroid disease or endocrine issues, etc.

There can be complex interactions long term with sedatives (called pseudo-withdrawal). Less common than depresssion and changes associated with a new baby.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 5 minutes later
Im having constant dizziness, ears and head have pressure, achy muscles, cant focus or think straight and blurred vision. Thyroid is normal, heart normal, blood tests are allnormal. Can this be a after effect frim using klonopin? Is it possible that pregnancy hormones masked the problems and they are now coming out?
doctor
Answered by Dr. Matt Wachsman 2 hours later
Brief Answer:
it starts getting random

Detailed Answer:
if you ascribe a symptom to a medicine very very long after it's use. Why not say it's an alcohol effect from alcohol taken in a different decade? (actually, habitual alcoholism has a variety of long term changes in mentation and perception ... including 'a dry drunk'). Why not a narcotic withdrawal from any given at delivery?

Withdrawal from narcotics would require a large constant dose for probably at least 2 weeks continually.
and
The acute withdrawal is, as mentioned, within at most the first 2 weeks after stopping. Even the (questionable) "prolonged withdrawal" effects of sedatives which can occur sporadically (on one day off the next) for months after stopping Are similar to those of the acute withdrawal (too much brain activity.. NOT sluggishness). Saying that a withdrawal can do sluggishness or increased activity then makes all discussion meaningless.

If it were withdrawal from... well... anything, then giving some of it back would undo the withdrawal. If giving sedatives overcomes dizziness, aches, blurred vision and confusion, months after the last dose, then there are strong indications for dealing with an addiction issue. This is truly not reported in the literature except for a psychological dependence context
UNLESS
it is unrelated to sedatives. Then, lots of things can do this. Especially panic attacks, depression, etc. Antidepressants would work on that and not have a serious withdrawal risk.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 29 minutes later
I am very confused....could this be some type of withdrawl or is it more likely anxiety issues?
doctor
Answered by Dr. Matt Wachsman 0 minute later
Brief Answer:
Confusion is more likely

Detailed Answer:
due to an underlying issue than from a withdrawal from a sedative last taken months ago.

Withdrawal from a sedative is characterized by excitation not sedation or lower brain activity or sluggishness and is by definition withdrawal will be decreased by giving some of what someone is withdrawing from

anxiety has many symptoms and lack of concentration is very common
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 3661 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Narcotic

doctor1 MD

Hello Doctor Grief; my name is Richard Hartsfield, from Alabama. I am a 61 year old veteran and I have been suffering chronic pain (90% arthritic),...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any...

doctor1 MD

I filled out papers for pain management, but have not been to first appt. family doc. does not want to write script for oxycodone any more which if...

doctor1 MD

Hello -my. Grandmother is 97 she was fine until she wrnt to the nursing home - she has stoppes eating and no water - do u know why ? How can we help

doctor1 MD

to whomit may concern.....iv been using meth now for 3 days and my muscles ache so bad i can hardly walk. Iv been taking 550 mgs. of naproxen every...

doctor1 MD

Im looking for a non narcotic pain medicine. I have been diagnose with fibromyalgia, I have low back pain as well. My Dr. wants to put me on...

doctor1 MD

I have M. S. and Fibromyalgia. I have failed around 80 percent of drug treatments on the market from non narcotic to narcotic. I have been on the...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2